Global analysis of an epidemic model with nonmonotone incidence rate

Dongmei Xiao, Shigui Ruan

Research output: Contribution to journalArticlepeer-review

344 Scopus citations


In this paper we study an epidemic model with nonmonotonic incidence rate, which describes the psychological effect of certain serious diseases on the community when the number of infectives is getting larger. By carrying out a global analysis of the model and studying the stability of the disease-free equilibrium and the endemic equilibrium, we show that either the number of infective individuals tends to zero as time evolves or the disease persists.

Original languageEnglish (US)
Pages (from-to)419-429
Number of pages11
JournalMathematical Biosciences
Issue number2
StatePublished - Aug 2007


  • Epidemic
  • Global stability
  • Nonlinear incidence
  • Psychological effect

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics


Dive into the research topics of 'Global analysis of an epidemic model with nonmonotone incidence rate'. Together they form a unique fingerprint.

Cite this